Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 11, 2015, 3:11 AM MDT for 7 counties in Colorado. It took effect at Oct 11, 2015, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2015, 3:11 AM MDT (09:11 UTC)
- In effect from
- Oct 11, 2015, 12:00 PM MDT
- Expired
- Oct 11, 2015, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Larimer County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 119 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3917 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540 WWUS85 KBOU 110911 RFWBOU .AN APPROACHING UPPER LEVEL DISTURBANCE OVER THE NORTHERN ROCKIES WILL RESULT IN INCREASING WESTERLY WINDS ALOFT WHICH WILL SURFACE THIS AFTERNOON. TEMPERATURES WILL BE IN THE UPPER 80S ALONG WITH LOWERING HUMIDITY LEVELS. THIS COMBINATION ALONG WITH DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE STARTS THIS AFTERNOON. COZ238-242-244-248>251-111800- /O.NEW.KBOU.FW.W.0014.151011T1800Z-151012T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 311 AM MDT SUN OCT 11 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOCATIONS ON THE NORTHEAST PLAINS...FIRE WEATHER ZONES...238...242...244...248...249... 250...AND 251. THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 238...242...244...248... 249...250 AND 251. * TIMING...GUSTY NORTHWEST WINDS WILL INCREASE DURING THE EARLY AFTERNOON HOURS...BEFORE DECREASING IN THE EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE RECENT DRY CONDITIONS COUPLED WITH GUSTY WINDS AND LOW HUMIDITIES WILL ALLOW NEW FIRE STARTS TO GROW RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$
2 follow-up statements
349 WWUS85 KBOU 111811 RFWBOU .AN APPROACHING UPPER LEVEL DISTURBANCE OVER THE NORTHERN ROCKIES WILL RESULT IN INCREASING WESTERLY WINDS ALOFT WHICH WILL SURFACE THIS AFTERNOON. TEMPERATURES WILL BE IN THE UPPER 80S ALONG WITH LOWERING HUMIDITY LEVELS. THIS COMBINATION ALONG WITH DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE STARTS THIS AFTERNOON. COZ238-242-244-248>251-120000- /O.CON.KBOU.FW.W.0014.000000T0000Z-151012T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1211 PM MDT SUN OCT 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOCATIONS ON THE NORTHEAST PLAINS...FIRE WEATHER ZONES...238...242...244...248...249...250... AND 251. THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 238...242...244...248... 249...250 AND 251. * TIMING...GUSTY NORTHWEST WINDS WILL INCREASE DURING THE EARLY AFTERNOON HOURS...BEFORE DECREASING IN THE EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...12 TO 17 PERCENT. * IMPACTS...THE RECENT DRY CONDITIONS COUPLED WITH GUSTY WINDS AND LOW HUMIDITIES WILL ALLOW NEW FIRE STARTS TO GROW RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH. && $$
717 WWUS85 KBOU 120004 RFWBOU COZ238-242-244-248>251-120115- /O.EXP.KBOU.FW.W.0014.000000T0000Z-151012T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 604 PM MDT SUN OCT 11 2015 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR LOCATIONS ON THE NORTHEAST PLAINS...FIRE WEATHER ZONES...238...242...244...248...249...250...AND 251. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 11, 2:51 AM MDT, 20 minutes earlier.
Area forecast discussion, Oct 11, 2:51 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 251 AM MDT SUN OCT 11 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 251 AM MDT SUN OCT 11 2015 UPPER RIDGE WILL CONTINUE TO FLATTEN OVER COLORADO AS UPPER TROF NOW OVER THE PACIFIC NORTHWEST RAPIDLY SWEEPS ACROSS NORTHERN ROCKIES TODAY. DESPITE THE TROF...AIRMASS WILL STILL REMAIN QUITE DRY ESPECIALLY AT THE LOW LEVELS. THERE WILL BE SOME MID-HIGH LEVEL CLOUDS BUT NO PRECIPITATION IS EXPECTED. MAIN IMPACT WITH THE TROF WILL BE INCREASING GUSTY WEST TO NORTHWEST WINDS OVER MOUNTAINS AND LOCATIONS BORDERING WYOMING AND NEBRASKA. CROSS SECTIONS INDICATE GUSTS UP TO 40KT IN THE MOUNTAINS WILL BE POSSIBLE TODAY WHILE LOWER ELEVATIONS TOWARDS THE NORTHERN BORDER AREAS COULD SEE SOME GUSTS IN THE 20-30KT RANGE DURING THE AFTERNOON. TEMPERATURES WILL BE SIMILAR TO SATURDAY SO RECORD HIGH TEMPERATURES AGAIN WILL BE POSSIBLE AT SOME LOCATIONS. THE DENVER RECORD IS 85 DEGREES...SO WILL BE VERY CLOSE TO THIS RECORD. THE SURFACE COLD FRONT WILL MOVE ACROSS THE NORTHEAST PLAINS LATE EVENING AND OVERNIGHT AND SURFACE WINDS SHIFT TO THE NORTHEAST. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 251 AM MDT SUN OCT 11 2015 MONDAYS MAX TEMPERATURES WILL BE 10 TO 15 DEGREES COOLER OVER THE PLAINS AND ABOUT 5 DEGREES COOLER IN THE HIGH COUNTRY IN THE POST FRONTAL ENVIRONMENT. HIGH CLOUDS WILL BE CLEARING FOR MOSTLY CLEAR SKIES. A DRY AIRMASS WILL STILL EXIST WITH DEW POINTS EXPECTED IN THE TEENS TO 20S. WINDS ARE EXPECTED TO BE MUCH LIGHTER THAN TODAY HOWEVER...SO NO FIRE WEATHER HIGHLIGHTS ARE WARRANTED FOR MONDAY. AN UPPER RIDGE WILL BE OVER THE WESTERN STATES LEAVING COLORADO UNDER A DRY NORTHWEST FLOW ALOFT TUESDAY THROUGH THURSDAY. TEMPERATURES WILL BE ABOVE NORMAL WITH MOSTLY CLEAR SKIES. AN UPPER TROUGH WILL PUSH UP FROM THE DESERT SOUTHWEST FRIDAY TO SWITCH FLOW ALOFT TO THE SOUTHWEST AND ALLOW SOME MOISTURE INTO THE STATE. A COLD FRONT FROM THE NORTH IS PROGGED TO PUSH IN TO THE STATE AS WELL. THEREFORE LOOK FOR COOLER TEMPERATURES AND A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGH COUNTRY FRIDAY AFTERNOON AND EVENING...SPREADING EAST ON SATURDAY. && .AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 251 AM MDT SUN OCT 11 2015 NO IMPACTS EXPECTED WITH VFR AND ONLY SOME MIDDLE AND HIGH LEVEL CLOUDS...MAINLY THIS AFTERNOON AND EVENING. SURFACE WINDS WILL SHIFT WEST AND NORTHWEST THIS AFTERNOON AS LOW LEVELS MIX OUT AND COULD SEE SOME GUSTS AROUND 20KT. SURFACE COLD FRONT WILL MOVE ACROSS THE TERMINALS BETWEEN 05Z-07Z TONIGHT AS WINDS SHIFT TO THE NORTHEAST. && .FIRE WEATHER... ISSUED AT 251 AM MDT SUN OCT 11 2015 MAIN CONCERN WILL BE ELEVATED FIRE DANGER AS GUSTY WEST AND NORTHWEST WINDS DEVELOP NEAR NORTHERN SECTIONS BORDERING WYOMING AND NEBRASKA THIS AFTERNOON. APPEARS HUMIDITY LEVELS WILL DROP TO AROUND 15 PERCENT THIS AFTERNOON WHILE GUSTS IN THE 20-30KT RANGE ARE EXPECTED. THEREFORE WILL BE ISSUING A RED FLAG WARNING FOR NORTHERN SECTIONS OF THE PLAINS THIS AFTERNOON. HAVE ALSO INCLUDED WASHINGTON AND MORGAN COUNTIES...BUT BIGGEST IMPACTS WILL BE OVER NORTHERN SECTIONS OF THESE COUNTIES WITH STRONGER WINDS THERE. WINDS WILL DIMINISH BY EVENING AS STRONGEST WINDS DECOUPLE. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR COZ238-242-244-248>251. && SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN AVIATION...ENTREKIN FIRE WEATHER...ENTREKIN
Hazardous weather outlook, Oct 10, 10:54 AM MDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1054 AM MDT SAT OCT 10 2015 COZ030>051-111700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT SAT OCT 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WARM AND DRY CONDITIONS WILL PREVAIL TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY CONDITIONS ACROSS THE FAR NORTHEAST PLAINS ON SUNDAY WILL COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES TO KEEP THE FIRE DANGER SOMEWHAT ELEVATED IN THOSE AREAS. A COLD FRONT WILL SLIP SOUTH ACROSS THE PLAINS SUNDAY NIGHT CREATING COOLER...BUT STILL ABOVE NORMAL...DAYTIME HIGH TEMPERATURES ACROSS THE LOWER ELEVATIONS ON MONDAY. UPPER LEVEL HIGH PRESSURE WILL DOMINATE THE AREA THROUGH MOST OF THE WEEK KEEPING DRY WEATHER ALONG WITH ABOVE NORMAL TEMPERATURES ACROSS THE OUTLOOK AREA THROUGH MUCH OF THE UPCOMING WEEK. A STORM SYSTEM MAY BRING A THREAT OF PRECIPITATION TO AT LEAST THE MOUNTAIN LOCATIONS BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.